Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 147, NWS Mobile, AL

July 5, 2025Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2025, 4:31 PM CDT for Mobile County, Alabama. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 4:31 PM CDT (21:31 UTC)
Expired
Jul 5, 2025, 5:00 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:49 PM CDTTSTM WND DMG1 N Grand Bay, ALEM reports powerlines down at Grand Bay Wilmer Road and Warren Creek Road. Time estimated via radar.
Jul 5, 4:54 PM CDTHAIL 1.252 Wsw Grand Bay, ALBroadcast media shared photo of nearly half dollar sized hail.
Jul 5, 4:54 PM CDTHAIL 1.252 Wsw Grand Bay, ALCorrects previous hail report from 2 WSW Grand Bay. Broadcast media shared photo of nearly half dollar sized hail. Photo was taken at Highway 90 near mile marker 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS54 KMOB 052131
SVRMOB
ALC097-052200-
/O.NEW.KMOB.SV.W.0147.250705T2131Z-250705T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
431 PM CDT Sat Jul 5 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 500 PM CDT.

* At 431 PM CDT, a severe thunderstorm was located over Grand Bay,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Grand Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3037 8840 3038 8841 3039 8841 3038 8840
      3057 8841 3061 8827 3044 8819 3038 8834
TIME...MOT...LOC 2131Z 348DEG 2KT 3050 8837 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:06 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 5, 2:06 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
206 PM CDT Sat Jul 5 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 158 PM CDT Sat Jul 5 2025

A cutoff upper low/trough centered over Florida will begin to
slowly retrograde west today through the early next week. This
will allow for a steady increase in moisture each day, especially
as we get on the eastern side of the upper low and deep
southwesterly flow begins to develop. Ridging will build in place
of the upper low by the middle of next week with a significantly
moisture airmass returning. Expect the usual airmass thunderstorms
through the weekend with mostly isolated to scattered storms
beginning closer to the coast and then moving inland later in the
afternoon. Rain chances will gradually increase next week as
moisture increases and more scattered to likely thunderstorms will
be possible each afternoon. Hot temperatures can be expected each
day with highs topping out in the lower to middle 90's and
overnight lows in the lower to middle 70's. Heat indices will
generally stay below heat advisory criteria in the 95 to 100 range
through monday before sneaking to near advisory criteria by the
middle of next week in the 104 to 107 range. A Low risk of rip
currents remains through the weekend and early next week. BB-8 &&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Sat Jul 5 2025

VFR conditions will prevail over the next 24 hours. However, we
are expecting brief drops in visibility and gusty/variable winds
up to 25 knots near scattered afternoon and early evening storms.
Added PROB30 groups to our coastal TAFs through late afternoon
before storms move inland in the evening. Light easterly winds
inland (southerly close to the coast) will become light northerly
tonight. /22

&&

.MARINE...
Issued at 158 PM CDT Sat Jul 5 2025

No hazards are expected through the forecast period with light
light diurnal flow this weekend becoming a light to moderate
southwesterly to westerly flow. Expect increased showers and
storms during next week. BB-8

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  93  73  92  73  93  74  94 /  10  30  10  50  10  50  10  60
Pensacola   75  93  76  91  77  92  77  92 /  10  30  10  50  10  40  20  60
Destin      78  93  79  92  79  92  80  92 /  20  30  20  40  10  40  20  50
Evergreen   71  96  71  96  72  95  73  94 /  10  20  10  40  10  30  10  50
Waynesboro  70  96  71  94  70  95  72  94 /  10  20  10  40  10  40  10  50
Camden      71  95  72  94  72  94  73  93 /   0  10  10  30  10  30  10  50
Crestview   72  95  72  94  72  94  73  94 /  10  30  10  60  10  50  10  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 5, 1:12 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Sat Jul 5 2025

MSZ079-051900-
George MS-
112 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GEORGE COUNTY THROUGH
200 PM CDT...

At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lucedale, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3092 8875 3100 8859 3100 8848 3092 8842
      3085 8842 3074 8861 3077 8869 3083 8875
TIME...MOT...LOC 1811Z 052DEG 15KT 3092 8853

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Black
Special weather statement, Jul 5, 3:33 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Sat Jul 5 2025

MSZ078-052100-
Stone MS-
333 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STONE COUNTY
THROUGH 400 PM CDT...

At 333 PM CDT, the public reported a strong thunderstorm 4 miles west
of Wiggins, moving west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8913 3077 8910 3071 8934
TIME...MOT...LOC 2033Z 081DEG 16KT 3086 8921

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jul 5, 4:06 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Sat Jul 5 2025

ALZ263-265-MSZ079-052145-
Mobile Coastal AL-Mobile Central AL-George MS-
406 PM CDT Sat Jul 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MOBILE AND GEORGE
COUNTIES THROUGH 445 PM CDT...

At 405 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Lucedale to Grand Bay.
Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Theodore, Grand Bay, Lucedale, and Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3035 8839 3038 8841 3039 8841 3038 8840
      3074 8841 3073 8879 3090 8888 3095 8846
      3090 8842 3080 8842 3080 8834 3056 8816
      3033 8840
TIME...MOT...LOC 2105Z 058DEG 9KT 3083 8854 3050 8835

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:48 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 5, 4:52 PM CDTSpecial Weather StatementMOBMobile38 min
Jul 5, 5:55 PM CDTSevere Thunderstorm WarningMOBBaldwin50 min
Jul 5, 6:41 PM CDTSevere Thunderstorm WarningMOBBaldwin20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.